3 months in, severe mental sides. Please help

Hey guys, I’ve been dealing with severe cognitive sides for just over 3 months now. I’ve been in the hospital 3 times now but no medications or protocols i have tried have helped now. My main symptoms are this feeling of disconnection/dissociation that is present 24/7, severe anxiety and this feeling of being zoned out 24/7. I thought it might have been OCD related but it’s like my mental focus is inwards at all time and i cant think straight, feel clouded mentally. I’m taking benzos right now to cope as they help a little to take the edge off but im so tired of feeling like this. Anyone experience something similar? Doctors think it’s depression/anxiety but I feel like its a result of this disconnected/half conscious feeling. Please help. I just got bloodwork done just waiting for results. Hope this is a hormone issue but I fear I have damaged my brain.

Some of the protocols I’ve tried include

Magnesium
L Theanine
Lyrica( Pregabilin
Lexapro

Current Protocol
Progesterone cream 10mg at night
20 mg prozac (started 2 days ago)
Keto Diet(Week now)

1 Like

Hey,

I know how awful it is but you should really take it easy with medications, especially with SSRIs and benzodiazepines.

Substances like Lexapro and Prozac, being SSRIs, have the potential to cause “PFS” all on their own. Some people are here because of SSRIs alone. I highly advise against taking any of this stuff right now, because they might be making you a lot worse.

Please take good care of yourself. I am a veteran of depression myself and despite knowing how bad it can get I can assure you that SSRIs are not the solution. Please try to get in touch with a lifestyle coach or a therapist, someone who can help you with lifestyle changes and perspective changes.

On top of that, three months in is still a relatively short time and you may still improve naturally in the course of the coming months. With that in mind I would highly recommend staying away from pharmaceuticals and sticking with a good diet and maybe some supplements.

As far as the question of “hormone issue vs brain damage” is concerned, we simply don’t know yet and research efforts are still being pursued. Whatever the situation is, let’s trust in the various reports of improvements in several people and assume that it is not necessarily permanent.

In any case, take good care of yourself, please don’t harm yourself further with these SSRIs.

4 Likes

Thank you for your response bro, I really don’t believe in SSRI’s either especially after trying 3, the only reason im on Prozac is because its believed to increase allopregnanolone levels. I plan on lowering the dose so it doesnt effect serotonin (2-5) mg. That’s also the reason I’m taking progesterone cream too.

I really would love to get off pharmaceuticals but I’m suffering so much brother. After 3 hospital visits I feel like I’m running out of options. :confused: It feels like if I don’t intervene and correct it myself I won’t recover naturally.

Some things cannot be bruteforced. Especially in the case of depression, I think these things can just take time. Whatever the reasons for your depression are, be they directly related to PFS or from shitty things in life, usually there are just various processes involved and you simply need a period of mourning and healing and make some changes in your routine to improve your quality of life and sense of agency and being on top of things. Sometimes things just align to be absolute shit and it sucks and it takes a while to ‘replace’ them with better prospects or grow over them in whatever way.

I know this all sounds a little vague, but if you’re dealing with things then medications aren’t just going to magically make you ‘not deal with these things’ so to speak. I think that if you feel absolutely dependent on some external substance to cut off the deep ends with depression you are probably better off trying a non-ssri antidepressant like maybe bupropion or something like that. I’m not saying that kind of substance is entirely good either in terms of side effects but at least it has a better track record than any given SSRI.

I know some people have been hammering on the allopregnanolone bit but currently we have no proof of that being an absolute factor in this situation so I wouldn’t count on it making a difference, especially if it involves taking a substance we know from patient reports, is highly risky.

2 Likes

I appreciate the advice a lot man, I’m just tired of feeling like this. As I type this my heart is racing as if i drank 10 coffees, i feel this disconnect from reality and my anxiety is high. Along with the anxiety, it feels as if my subconscious mind is taking over and I’m in deep intrusive thought all the time. Sorry for venting, typing this out helps me I think. I would love to find a routine but I can’t function in my state. The weather is -10 C here in Canada, and my city is on lockdown. I will keep fighting. Hope your having a good night man, thanks for keeping me company

2 Likes

I totally know how you feel. I just came out of another lockdown myself and I’ve also struggled a lot with the lockdowns. I’m lucky enough to be able to work from home but dear god it has not been easy. I can imagine the dark and cold winter weather not helping much. Weather kinda sucks here too, at least in Canada I imagine you have beautiful mountains and snow haha. Don’t forget to cozy up your place a bit in these dark times! I love lighting a candle or two, listening to music and hugging my cat when I feel like shit.

As far as anxiety goes, I think it’s wise to be mindful of how much caffeine and sugar you take in on any given day, but on the other hand I would also say to allow yourself to endulge in a snack because it’s nice to have a snack. So it’s a bit of a balancing act I think.

And don’t feel sorry, venting and connecting is essentially what this place is for. I apologize if I come across as lecturing or anything like that but I’m happy to be able to reach out.

2 Likes

Hey,

I also deal with heavy mental sides. I have no thoughts, my mind is blank. It really is a burden and I have huge social anxiety because of it. Although I don’t really feel the anxiety since I’m emotionally blunted, but I try to avoid social situations right now.
That the issue might be related to Allopregnanolone makes sense to me too and I am currently waiting for my blood test result where I will get the value of my allopregnanolone. I also have some progesterone cream at home and will discuss with my doctor what my treatment will be. Furthermore I read the study about Fluoxetin upregulating Allopregnanolone production and had that in the back of my mind as well.
Do you feel a beneficial effect of the Prozac yet?

1 Like

My mind is blank as well. Hoping this improves for both of us, but I’m also at 3 months with little progress.

1 Like

took me a year for my bad neuro sides to tone down

1 Like

interesting, did it go away on its own for you?

Yeah on its own. I quit experimenting with protocols a few months after realizing what happened

thats good to hear, it feels like im stuck in fight or flight mode every day. Just curious how long did you take it for? I only took it for 2 weeks and that’s what bothers me

1 Like

For me, the fight or flight eventually petered out at about 3 months. The insomnia and panic attacks were brutal to say the least. Be patient and do what exercise and nutritious eating you can to get well.

Update 02/13/2022, panic attacks came back, as did insomnia :frowning:

2 Likes

Any improvements, assume you’re around ~5 months off now of fin? If you’re still on Prozac (I know you said you were before Fin), it might be ideal to drop the dosage down to ~5mg or less, in my opinion. It’s noted it can raise allop levels, but not effect serotonin levels.

As mentioned SSRI/Benzos can really contribute to other nasty effects while you’re trying to recovery from whatever fin did.

hey man, unfortunately i havent made noticeable progress since. Prozac was actually helping me but after 2 weeks i had developed inner restlessness(akathisia) and had to stop. Im currently looking into iron and deficiencies that may have caused the physical reaction because it was helping me mentally.

Also will experiment with bupropion very soon, as every ssri has worsened my akathisia. I believe it may be related to low dopamine/iron as a result